| Model Number |
VTICM5 12.1 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
07/04/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.H6 - method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.A review of the device labeling was completed.Iritis and intraocular infection are identified in the labeling as known potential adverse events following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Warnings: (4) complete removal of viscoelastic from the eye after completion of the surgical procedure is essential.Staar surgical recommends a low molecular weight 2% hydroxypropyl methylcellulose (hpmc) or dispersive, low viscosity ophthalmic viscosurgical device.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim# (b)(4).
Event or Problem Description
A healthcare professional reported that following a 12.1mm vticm5 implantable collamer lens (icl) implantation procedure, tass was diagnosed day 1 in the patient's right eye (od).The msi delivery system and ocucoat ovd were used.Ac tap and inject found no micro-organisms.By day 9, patient va was ucva 20/25, responding well to treatment with steroids and no explant was needed as issue was resolved with clear cornea, eye quiet, and normal fundus.The lens remains implanted.In the reporter opinion cause of event was unknown and there was no device failure.
Additional Manufacturer Narrative
(b)(4).